Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 5, NWS Fort Worth, TX

April 10, 201928 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Apr 10, 2019, 3:02 AM CDT for 28 counties in Texas. It took effect at Apr 10, 2019, 11:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 3:02 AM CDT (08:02 UTC)
In effect from
Apr 10, 2019, 11:00 AM CDT
Expired
Apr 10, 2019, 10:00 PM CDT
In force
11 hr
Issued by
NWS Fort Worth, TX
All 28 counties

Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2825 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS74 KFWD 100802
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
302 AM CDT Wed Apr 10 2019

...Very windy conditions today across North Texas...

TXZ091>095-100>107-115>123-129>134-101615-
/O.NEW.KFWD.WI.Y.0005.190410T1600Z-190411T0200Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, and Midlothian
302 AM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from 11 AM this morning to 9 PM CDT
this evening. 

* TIMING...Late this morning through the early evening.

* WINDS...South winds of 25 to 35 MPH with gusts to near 45 MPH.

* IMPACTS...Driving may become difficult on east-west oriented
  roadways for lightweight and high profile vehicles. Loose and
  unsecured outdoor objects may be blown about in the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Bain
3 follow-up statements
501 
WWUS74 KFWD 101549
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1049 AM CDT Wed Apr 10 2019

...Very windy conditions today across North Texas...

TXZ091>095-100>107-115>123-129>134-110000-
/O.EXT.KFWD.WI.Y.0005.190410T1600Z-190411T0300Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, and Midlothian
1049 AM CDT Wed Apr 10 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Late this morning through this evening.

* WINDS...South winds of 25 to 35 MPH with gusts to near 45 MPH.

* IMPACTS...Driving may become difficult on east-west oriented 
  roadways for lightweight and high profile vehicles. Loose and 
  unsecured outdoor objects may be blown about in the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
508 
WWUS74 KFWD 102337
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
637 PM CDT Wed Apr 10 2019

...Very windy conditions this evening across North Texas...

TXZ091>095-100>107-115>123-129>134-110300-
/O.CON.KFWD.WI.Y.0005.000000T0000Z-190411T0300Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, and Midlothian
637 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Through this evening.

* WINDS...South winds of 25 to 35 MPH with gusts to near 45 MPH.

* IMPACTS...Driving may become difficult on east-west oriented 
  roadways for lightweight and high profile vehicles. Loose and 
  unsecured outdoor objects may be blown about in the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
367 
WWUS74 KFWD 110300
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1000 PM CDT Wed Apr 10 2019

...WIND ADVISORY EXPIRED AT 10 PM CDT THIS EVENING...

TXZ091>095-100>107-115>123-129>134-110400-
/O.EXP.KFWD.WI.Y.0005.000000T0000Z-190411T0300Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, and Midlothian
1000 PM CDT Wed Apr 10 2019

...WIND ADVISORY EXPIRED AT 10 PM CDT THIS EVENING...

Breezy south winds will continue overnight, but sustained wind
speeds will be under 25 mph.

$$

25

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:13 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 10, 12:13 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1213 AM CDT Wed Apr 10 2019

.AVIATION...
/06Z TAFs/

VFR with south flow. Low-level wind shear overnight into the
daylight hours. Frequent gusts in excess of 30 mph Wednesday.
Potential for crosswinds Thursday.

Lee troughing will gradually deepen overnight as a jet streak
swings into the Central Plains. This has helped to induce a
powerful low-level jet that may approach 50kts Wednesday morning.
Although the surface layer has decoupled, the associated surface
low will maintain a southerly breeze. However, an extended period
of low-level wind shear is expected with FWS VWP data consistently
showing 45kts at 2kft AGL. Vertical mixing will steadily increase
surface wind speeds after daylight Wednesday morning, with
frequent gusts in excess of 30kts, particularly during the
afternoon hours. As a deep upper low emerges from the Rockies
Wednesday evening, it will stretch, resulting in intense low-level
cyclogenesis. This will maintain the gusty winds Wednesday night.

The associated surface low will eject northeastward with the
departing cyclone on Thursday. While its increasing distance will
reduce wind speeds across North and Central Texas, it will veer
the low-level flow, and some crosswind issues may result on
Thursday. Among available guidance, there is still some disparity
with respect to the wind direction and speed. This will be further
assessed for inclusion in the extended portion of the DFW TAF with
the 12Z package.

25

&&

.SHORT TERM... /Issued 340 PM CDT Tue Apr 9 2019/
/tonight/
Weather conditions across North Texas tonight are expected to
remain mild with southerly winds beginning to increase by mid
morning Wednesday.

The low pressure system moving out of the Central Rockies and into
the Plains will increase the surface pressure gradient across
North Texas generating enough wind above the surface to keep
minimum temperatures well above normal. Overnight minimum
temperatures in the low to mid 60s are forecast areawide.

&&

.LONG TERM... /Issued 340 PM CDT Tue Apr 9 2019/
/Wednesday and Beyond/
As a potent trough tracks across the Rockies and into the Plains
a powerful low level cyclone will develop in Kansas. In response,
low level southerly winds will crank up during the morning hours
and windy conditions are expected by the afternoon with gusts to
35 mph likely. A wind advisory will likely be issued for most of
the area with the forecast update overnight. Meanwhile the
southerly winds will result in strong warm advection and low level
thickness values will support highs in the mid 90s in the western
CWA, to near 90 along I-35, and the mid 80s in the east. With
these warm temperatures relative humidity will drop below 20
percent west of I-35 and create an elevated grass fire danger. We
do not expect critical fire weather conditions (Red Flag Warnings)
to develop due to the spring green-up well under way. Still
outdoor burning and other activities where fires can start should
be avoided.

As the trough kicks into the Plains, strong forcing will spread
across the region Wednesday evening. Normally we would probably
be concerned about severe convection along the dry line with this
upper level pattern in April, but there is very little moisture
for this system to work with in the wake of last weekend's system
(which dragged an upper trough through the entire Gulf of Mexico
and effectively removed a maritime airmass from the equation).
Still the lift, very steep lapse rates, and a meager amount of
moisture aloft may result in an isolated shower or storm north of
the DFW Metroplex Wednesday evening. A few of the CAMs are
indicating this, and the more coarse global models are activating
their convective schemes and showing light QPF. Even though shear
is very high, we believe that any convection will struggle to
organize in the low CAPE and low moisture environment, so will
just mention a less than 20 percent chance of showers and storms
in the northern zones with no mention of severe weather potential.

A Pacific front will sweep through the area on Thursday and bring
cooler conditions with more high clouds. High temps are expected
to range from the mid 60s along the Red River to the low 80s in
the Central Texas with westerly winds at 10-15 mph. Cool and
pleasant conditions are expected Thursday night with light winds
and partly cloudy skies. Lows will generally be in the 40s.
Northeasterly winds will continue into Friday and the weak cold
advection will keep highs near or perhaps a little cooler than
Thursday's readings.

By Friday evening winds will come back around to the south in the
low levels ahead of another very strong upper level trough. The
track of this system is unusually far south and therefore it will
be able to bring up some richer moisture from Central America.
This moisture will arrive into South Texas Friday afternoon and
continue to surge northward during the overnight hours. The model
guidance is in good agreement that we will certainly have enough
moisture for widespread rain Saturday, but not in good agreement
on just how much surface moisture will make it into the CWA which
will modulate the severe weather threat. The NAM and the ECMWF
both indicate dewpoints exceeding 60F over Central Texas by
Saturday morning, but the GFS holds this rich moisture south of
the CWA until Saturday afternoon. Regardless it seems the trend in
the 500 mb pattern over the last day or two is to show a deeper
and slightly slower trough which raises our concern for severe
weather...particularly across Central into East Texas on Saturday
morning into midday. It's too early to get into the details of
what this event could hold in store, but there is the potential
for strong shear and adequate instability to combine with a warm
front and surface low across southeastern parts of our CWA so we
will have to watch it closely. To the north of this warm front,
strong isentropic lift in an unstable environment aloft would
likely lead to widespread rain and embedded elevated storms with
rainfall totals of 1-2 inches. High temps on Saturday look tricky,
with low 50s not out of the question across the NW zones and
upper 70s possible in the south, but at this time will stay near
the blended guidance.

The upper system will move through and out of the region Saturday
night with the rain and any severe weather threat rapidly ending.
Much cooler conditions are expected Sunday morning with lows back
in the 40s and a brisk northwesterly wind. Highs Sunday will
rebound nicely into the 60s as the clouds clear and winds become
light in the afternoon. Nice weather will continue in early next
week and temperatures will continue to rebound. Model guidance is
bringing the next system in Tuesday night into Wednesday, and this
one looks like it will probably have a risk of severe weather.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  90  62  74  47 /   0   0  10   0   0
Waco                62  89  59  78  48 /   0   0   5   0   0
Paris               62  84  61  71  44 /   0   0   5   0   0
Denton              63  90  57  71  44 /   0   0  10   0   0
McKinney            63  87  59  71  44 /   0   0  10   0   0
Dallas              66  89  63  74  47 /   0   0  10   0   0
Terrell             62  86  60  75  45 /   0   0   5   0   0
Corsicana           63  86  61  75  47 /   0   0   0   0   0
Temple              62  89  59  79  49 /   0   0   0   0   0
Mineral Wells       61  95  57  71  43 /   0   0  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

25/30
Hazardous weather outlook, Apr 9, 3:47 PM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
347 PM CDT Tue Apr 9 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
347 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Warm and windy conditions will create an elevated fire weather threat
Wednesday afternoon generally along and west of a line from Jacksboro
to Goldthwaite.

Storm chances return Saturday across the region. There is some
potential for severe weather across central and East Texas but the
strength of the thunderstorms is uncertain at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.